Affordable Access

Cutaneous reactions associated with alpha interferon therapy.

Authors
  • Stafford-Fox, V
  • Guindon, K M
Type
Published Article
Journal
Clinical Journal of Oncology Nursing
Publisher
Oncology Nursing Society (ONS)
Publication Date
Jan 01, 2000
Volume
4
Issue
4
Pages
164–168
Identifiers
PMID: 11261097
Source
Medline
License
Unknown

Abstract

Although flu-like symptoms are the most common side effect associated with alpha interferon therapy, cutaneous reactions also can occur and present a management challenge for oncology nurses. Cutaneous reactions reported in the literature include generalized effects and localized reactions. Alopecia appears to be the most common generalized cutaneous reaction reported, followed by transient and mild generalized rash-like reactions. Localized manifestations include injection-site reactions, induration, or necrosis. Armed with knowledge about interferon-associated cutaneous reactions, oncology nurses can identify these reactions early and promptly implement appropriate interventions.

Report this publication

Statistics

Seen <100 times